Ear Pain Much Worse After Muscle Relaxants (Orphenadrine) — Why?

Discussion in 'Support' started by RonnieThailand, Jul 31, 2021.

    1. RonnieThailand

      RonnieThailand Member

      Tinnitus Since:
      04/2021
      Cause of Tinnitus:
      Acoustic Trauma/Microsuction/Irrigation
      I'm currently having the worst pain I've ever had since I got hyperacusis and I've had some pretty bad setbacks with the burning delayed type of pain.

      My left ear is the ear that has normally not been as bad, but right now the pain is definitely more so or completely on that side. It's so bad on that side I can't even tell if right ear is in pain.

      I took 50 mg of Orphenadrine citrate (just this, not the type with Aspirin/caffeine in it) this morning and went for a long walk with earplugs in. It's possible it's from the traffic, but I'm normally ok with the foam earplugs in for about 10 minutes or so around traffic. Today it was more exposure at about 30 minutes.

      A month ago I took this same dosage two days in a row but twice in the day and felt nothing. I wanted to give it a longer shot of 3 weeks this time as I suspect TTTS is involved in my hyperacusis.

      Yesterday I was having a lot of pain the morning, possibly from clenching my teeth in sleep (tried getting mouth guard made for this, it doesn't fit, still trying to get another). So I took 50 mg of Orphenadrine, first time since a month ago. It felt like it was helping as the pain was gone for the rest of the day, heard a little bit of rumbling going on ears which I normally don't but went away after a few seconds. I took another 50 mg at night and went to sleep.

      Today when I woke up, the pain was more mild. I took 50 mg again. Felt like it didn't do much most of the day, now 6 hours later my left ear went completely deaf for a few seconds (used to do this when my tinnitus was at its worst) and now it just feels slightly muffled but TONS of pain, like someone is pinching something real hard in my ear.

      So it seems the pain either came because it's wearing off or because of the traffic today. Really hard to believe it's from the traffic as it normally doesn't get anywhere near this bad. If it's not from the traffic, why would it hurt much worse when wearing off than it ever did while not on meds?
       
    2. AUTHOR
      AUTHOR
      RonnieThailand

      RonnieThailand Member

      Tinnitus Since:
      04/2021
      Cause of Tinnitus:
      Acoustic Trauma/Microsuction/Irrigation
      Update for those who may encounter something like this:

      The unbelievable pain lasted 3 hours. Still very painful but not emergency room level. I couldn't breathe in through the nostril on that side either while it was happening but I could breathe out. My SCM muscle (neck) and jaw on that side were also painful. I have to assume it was some type of rebound effect from the muscle relaxant. It was definitely unilateral. My right side that is normally the worst side is actually feeling better after the muscle relaxants.
       
    3. Greg Sacramento

      Greg Sacramento Member Benefactor Ambassador Hall of Fame Advocate

      Tinnitus Since:
      April 2011
      Cause of Tinnitus:
      syringing and now somatic T dental work
      @RonnieThailand, I think you may be correct with your reasoning in both posts.

      TTTS, hyperacusis and all mentions in second post.
       
    4. AUTHOR
      AUTHOR
      RonnieThailand

      RonnieThailand Member

      Tinnitus Since:
      04/2021
      Cause of Tinnitus:
      Acoustic Trauma/Microsuction/Irrigation
      It's still happening on and off the past 3 days, though not nearly as severe as the first day. I'm absolutely sure it's the muscle tensing up now as I'm getting the "roaring" sound more and more that TTTS people describe. This post is just for anyone else who may come across this looking for answers. I'm just surprised it's happening in the ear that has normally not been as bad.

      It starts with tingling, then things go deaf in that ear for a few seconds and ringing starts. Then the deafness and ringing go away, I hear a crumpling sound (which I assume is the eardrum being pulled in by the muscle) and then suddenly it turns into intense pain, which now feels more like burning than the pinching I had the other day. Burning much worse than the usual acid burn I get in both ears from hyperacusis. It's very alarming and I feel I may have caused a major setback or something with these muscle relaxants.
       
    5. anotherforumuser

      anotherforumuser Member Benefactor

      Location:
      Spain
      Tinnitus Since:
      15 may 2021
      Cause of Tinnitus:
      MRI + probably neck
      Hi @RonnieThailand, been reading your last posts after you explained on the other thread the TTTS input of pain hyperacusis.

      Our cases are different in some aspects, yet as a personal note I wanted to mention, so we feel less alone; I checked some of your posts and I get the same odd ever transforming hissing/"who knows if pulsatile or typewriter"/ringing in the bad side ear too. Another parallelism is issues in the SCM on the bad side too, and many other similarities, such as a fast domino effect.

      From reading your last posts on different threads, it seems you more or less have mapped the vicious cycle, and you know better than me. A couple ideas I have to relieve the pain;

      - A semiquick muscular relief for the many nerves involved in the head I use is scratching with a natural hairbrush the cranial area, to relax the muscles and thus the nerves a bit. Also, cold or warm on the neck and TMJ works for some.
      - In your case, I'd also check more specifically that right SCM which has shown its ugly face, as statistically is the most common "base stone" of the tension-pain cursed system, even when originally silent.

      Good luck!
       
Loading...

Share This Page